Jump to content

Apple: Risperdal/Risperdone experience


Apple

Recommended Posts

I started taking a half a mg of Risperdal  on June 14th for psychosis. A few weeks later, I felt my muscles in my legs and my legs also felt very achy. Then I had numbness on my upper back thy. I thought it may have been from sciatica or varicose veins, and it still could be from that, I'm not sure.

 

Then one morning I woke up with severe numbness in my left arm, going all the way down to my pinky because of the way I slept. I took a shower and it went away for the most part.

 

But my psychiatrist told me to stop taking it by taking it every other day. But I didn't listen to her with my negative experience from withdrawing from other meds in the past, so I cut the small pill in half and started taking a quarter of a mg and did that for a week.

 

I've been off of it for 6 days now, and for the past 2 weeks, I feel very unmotivated, not much energy, still with numbness in my thy and achy muscles in my legs. I can't sit down without my butt feeling numb after a few minutes and I have to get up. But the worst is just feeling blank and not wanting to get in the shower in the morning, or leave the house because I'm too unmotivated too. That is unlike me.

 

But these symptoms aren't that severe. My legs just hurt a majority of the day and I feel numbness. Sometimes my left  arm hurts too. I know that I may have tapered off too fast. But I do not want to go back because the symptoms aren't too severe and I would like to ride it out. I also feel Risperdal didn't really help the psychosis either.

 

Can risperdal cause numbness? And can it cause a flat feeling and cause you to be unmotivated?

Edited by scallywag
add paragraph breaks and tags

Currently on Zoloft 150mg  and Trazadone 50mg, both medications started in 2015.

Link to comment
  • Moderator Emeritus

Hello Apple -- Welcome to Surviving Antidepressants (SA)!

When a someone has taken or is taking multiple medications, we ask that that you post an interactions report. You might find some answers about the numbness in the interactions between risperidone, Zoloft, and trazodone.

 

Follow the link below to get your report. Select the text, copy it and paste it in a post here. .

Drugs-dot-com Drugs Interactions Checker.
 

 

You can learn more about withdrawal on these discussion threads:
 

Introduction to antidepressant withdrawal syndrome

What is withdrawal syndrome
 

Also relevant for you
 

Tips for tapering off Risperdal (risperidone)

 

Please have a look at the links I've posted. Come back and post here with your questions.

 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment

welcome to this amazing forum.

 

i took risperdal for 3 weeks and i can confirm for you that it did give me a flat/unmotivated feeling that hasn't gone away for 5 months after being off of it, i'm still giving it more time. i did not get the numbness that you're talking about.

In March 2016 i suffered from a paranoia/schizophrenic episode which resulted in me taking risperidone/risperdal 3mg for about 3 weeks along with a couple 7mg long acting injections.  i had an intense withdrawal after stopping cold turkey and i have been off risperidone ever since then.

 

 

Link to comment
  • 2 weeks later...

Hello, I took it for about a week and two and a half montha later, I'm still flat and unmotivated though not as bad as before. I did not experience the numbness but these drugs hurt your nervous system ans affect people differently.

May 2016 One shot of of haloperidol (amount unknown), 1 dose of seroquel (amount unknown),1unkniwn dose of risperidone followed by 3 doses at 1mg, 2 day period of no meds, 1 dose at 1mg again, 1 at .25, then 1 at .5. Cold turkey quit after a total of 7 doses. Experiencing insomnia, loss of libido, cognitive impairment, apathy, and lethargy

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy